Printer Friendly

Thrombolysis-induced ocular bleeding.

Hemorrhage is a well-known complication of thrombolytic therapy, but possible involvement of the retina is less well known, said Riyaz A. Kaba, M.D., and associates at Hillingdon Hospital, Uxbridge, England.

They reported the case of a 66-year-old man who received thrombolytic therapy when he presented with acute MI. Within a few hours, he had impaired vision in his left eye. Fundoscopic examination revealed subretinal hemorrhage, predominantly at the macular and posterior pole, and a large pool of blood between the retina and the vitreous base (Lancet 2005;365:330).

The vitreous hemorrhage brought on by thrombolysis persisted at 3-month follow-up, and vision in the patient's left eye remained impaired.
COPYRIGHT 2005 International Medical News Group
No portion of this article can be reproduced without the express written permission from the copyright holder.
Copyright 2005 Gale, Cengage Learning. All rights reserved.

Article Details
Printer friendly Cite/link Email Feedback
Title Annotation:CLINICAL CAPSULES
Author:Moon, Mary Ann
Publication:Internal Medicine News
Article Type:Brief Article
Geographic Code:1USA
Date:Mar 15, 2005
Words:110
Previous Article:ICD beats amiodarone in heart failure.
Next Article:Electrical stimulation after stroke.
Topics:


Related Articles
Alteplase in submassive PE. (Clinical Capsules).
When thrombolysis is the sole option.
Rescue PCI beats repeat thrombolysis for myocardial infarction.
Therapeutic ultrasound; proceedings.
Thrombolysis for DVT tied to sevenfold rise in mortality.

Terms of use | Privacy policy | Copyright © 2019 Farlex, Inc. | Feedback | For webmasters